Thanks for your patience, folks. I know it's been awhile. Bit of a rough patch there. My face may not recover from the effects of cancer medication. I'm afraid it takes a bit of getting used to, this new look. There's always makeup, but coverage of the magnitude required looks quite unnatural. Anyone with tips on this, please come forward. I may need to invest in a good putty knife and an economy-sized jar of concealer. Oh well, it's the price for more time and breathing. Did I mention the rash is moving down my body? Most uncomfortable. I've yet to find the magic cocktail of moisturizers that will help my poor, thirsty skin while not causing a break out.
The chemo agent (Alimta) has its own side effects—an altogether different type of rash, exacerbating the already exaggerated dryness of my skin, and a strange fatigue combined with gastric disturbance and oral sensitivity. I can truly say this is much worse than my first-line treatment with platinum.
My hair seems to be hanging on, if feebly. Knock on wood. I'm told it will stop growing, however.
Vanity is a weird thing. I never thought I was all that vain—I didn't care when my big hair fell out, and although it's strange that my hair is now so straight and thin, I don't fret. My husband misses the hair, I think. But when it comes to one's face….it's personal. I don't recognize the face in the mirror. Even with makeup, which I never wore that much of (except in the 80's'). I am self-conscious around my husband—I imagine he sees every red spot on my face (and it's a sea of spots). I've started to think of working out, since I can now breathe. Maybe if I get a hot body (wot?), he won't notice my face? Maybe I should just work on my sense of humor and sod the rest of it. And bake lots of cookies.
I should just enjoy the time I have left and quit worrying about how I look! Right, that's the ticket.